Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 29, 2008, 9:34 AM PDT. It took effect at Jul 29, 2008, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2008, 9:34 AM PDT (16:34 UTC)
- In effect from
- Jul 29, 2008, 1:00 PM PDT
- Expired
- Jul 29, 2008, 7:51 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 291634 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 934 AM PDT TUE JUL 29 2008 NVZ455-457-292300- /O.UPG.KLKN.FW.A.0005.080729T2000Z-080730T0300Z/ /O.NEW.KLKN.FW.W.0008.080729T2000Z-080730T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 934 AM PDT TUE JUL 29 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM MOVING INTO NORTHERN CALIFORNIA TODAY WILL ENHANCE THUNDERSTORMS DEVELOPMENT OVER CENTRAL NEVADA THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CEC
3 follow-up statements
000 WWUS85 KLKN 291637 CCA RFWLKN RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 936 AM PDT TUE JUL 29 2008 NVZ455-457-292315- /O.UPG.KLKN.FW.A.0005.080729T2000Z-080730T0300Z/ /O.COR.KLKN.FW.W.0008.080729T2000Z-080730T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 936 AM PDT TUE JUL 29 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES A LOW PRESSURE SYSTEM MOVING INTO NORTHERN CALIFORNIA TODAY WILL ENHANCE THUNDERSTORMS DEVELOPMENT OVER CENTRAL NEVADA THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CEC
000 WWUS85 KLKN 292200 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT TUE JUL 29 2008 NVZ455-457-300300- /O.CON.KLKN.FW.W.0008.000000T0000Z-080730T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 300 PM PDT TUE JUL 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES A LOW PRESSURE SYSTEM MOVING INTO NORTHERN CALIFORNIA AND NORTHWEST NEVADA THIS AFTERNOON WILL ENHANCE THUNDERSTORMS DEVELOPMENT OVER CENTRAL NEVADA INTO THE EVENING HOURS. ISOLATED TO SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CEC
000 WWUS85 KLKN 300251 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 751 PM PDT TUE JUL 29 2008 NVZ455-457-300400- /O.CAN.KLKN.FW.W.0008.000000T0000Z-080730T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 751 PM PDT TUE JUL 29 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING AS THUNDERSTORMS HAVE DIMINISHED THIS EVENING. $$ JH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 29, 4:03 AM PDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 29, 4:03 AM PDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 403 AM PDT TUE JUL 29 2008 .SYNOPSIS...CONDITIONS WILL REMAIN HOT AND DRY ACROSS THE GREAT BASIN FOR THE COMING WEEK EXCEPT FOR ISOLATED THUNDERSTORMS OVER EAST CENTRAL NEVADA THIS AFTERNOON AND EVENING. && .SHORT TERM...TODAY THROUGH WEDNESDAY. THE SHORT-TERM MODELS STILL AGREE ON A SHORT WAVE MOVING ACROSS NORTHERN AND CENTRAL NV THIS AFTERNOON AND EVENING ON A SOUTHWESTERLY FLOW...DRAWING UP ADDITIONAL MOISTURE FROM THE SOUTH. BY EVENING...HOWEVER...PWS WILL BEGIN TO DECREASE FROM THE WEST AS DRIER AIR MOVES IN. MIDDAY TODAY PWS WILL RANGE FROM 0.50 INCHES CENTRAL TO 0.70 ALONG THE UTAH/WHITE PINE LINE...THEN FALLING ACROSS THE FCST AREA TO BETWEEN 0.30 AND 0.40 INCHES OVERNIGHT TUESDAY NIGHT AND WEDNESDAY. LIS WILL BE IN THE -1C TO -2C RANGE THIS AFTERNOON WITH MODERATE CAPES. SINCE LCLS WILL BE AROUND 500MB...MOST STORMS WILL BE DRY. SKIES WILL CLEAR OVERNIGHT... WITH SUNNY SKIES WEDNESDAY. REA .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. HIGH PRESSURE OVER THE FOUR CORNERS WILL REMAIN FAR ENOUGH TO OUR SOUTHWEST TO ALLOW SHORT WAVES TO CONTINUE PASSING ACROSS THE PACIFIC NORTHWEST INTO THIS WEEKEND. THIS WILL KEEP THE FLOW ALOFT WESTERLY...RESULTING IN DRY AIR AND MOSTLY CLEAR SKIES THROUGH SATURDAY. TEMPERATURES WILL BE A BIT ABOVE SEASONAL NORMS. STARTING SUNDAY AND CONTINUING EARLY NEXT WORK-WEEK...THE HIGH PRESSURE CENTER WILL BEGIN MIGRATING WESTWARD...CAUSING A SOUTHERLY FLOW TO DEVELOP ACROSS THE REGION. THIS WILL BRING A MONSOONAL MOISTURE PUSH STARTING SUNDAY...AND GAINING STEAM NEXT MONDAY AND TUESDAY. RCM && .AVIATION...APPROACHING TROUGH FROM THE WEST WILL BRING SOME HIGH AND MID-LEVEL CLOUDS TO THE REGION THIS MORNING. BY THIS AFTERNOON...INSTABILITY ASSOCIATED WITH DAY-TIME HEATING WILL BE ENHANCED BY THE APPROACHING TROUGH...RESULTING IN SPOTTY THUNDERSTORMS NEAR KELY...AND POSSIBLY ENCROACHING ON KEKO AND KTPH. THE MAIN THREAT FROM STORMS WILL BE GUSTY WINDS APPROACHING 50 KNOTS...THANKS TO ENERGY ADDED BY THE TROUGH ALONG WITH THE CONTINUED DRY LOW-LEVELS WHICH MAY LEAD TO DRY MICROBURSTS. OTHERWISE...CEILINGS AND VISIBILITIES SHOULD REMAIN IN VFR RANGE. RCM && .FIRE WEATHER...A MID-LEVEL DISTURBANCE WILL MOVE OVER NEVADA THIS AFTERNOON AND EVENING...TRIGGERING ISOLATED THUNDERSTORMS...MAINLY ACROSS ZONES 455 AND 457...ALTHO UP INTO SOUTHEAST 454 AND POSSIBLY EXTREME SOUTHERN 452. THE FOCUS WILL BE IN 455. STORMS SHOULD BE MAINLY DRY THIS AFTERNOON AS PWS WILL BE NEAR 0.50...EXCEPT FOR SOME WET STORMS NEAR THE UTAH/NEVADA LINE IN 455 WHERE PWS WILL BE NEAR 0.70 INCHES. CLOUD BASES WILL BE NEAR 500MB...OR 18000 FT MSL... ANOTHER INDICATOR OF DRY STORMS. AS EVENING APPROACHES EVEN DRIER AIR WILL MOVE IN FROM THE WEST...KEEPING STORMS DRY TO AROUND SUNSET. STORMS SHOULD END BY LATE EVENING. THE MAIN QUESTION WILL BE HOW MUCH COVERAGE OF DRY LIGHTNING THERE WILL BE. CURRENT INDICATIONS ARE FOR 10 PERCENT ISOLATED COVERAGE...FOR AN LAL OF 2... BUT IT COULD BE 20 PERCENT ISOLATED...FOR AN LAL OF 6...SO THE FIRE WEATHER WATCH WILL REMAIN IN EFFECT. IT SHOULD BE POSSIBLE BY MID MORNING TO DETERMINE WHETHER OR NOT THE WATCH NEEDS TO BE EITHER DROPPED OR UPGRADED TO A RED FLAG. LOOKING FURTHER AHEAD...DRY HOT WEATHER WILL CONTINUE FROM WEDNESDAY INTO THE WEEKEND...WITH NO CONVECTION EXPECTED UNTIL EITHER SATURDAY OR SUNDAY. REA && .LKN WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH THIS AFTERNOON AND EVENING FIRE ZONES 455 AND 457 FOR DRY LIGHTNING.
Nearby
Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.